Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 15, 2010, 2:37 AM CDT for Martin County, Midland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2010, 2:37 AM CDT (07:37 UTC)
- Expired
- May 15, 2010, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Martin County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 38 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.6 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2798 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 624 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 23.8
The text
As transmitted, in the capitals the NWS used until 2016.
126
WGUS54 KMAF 150737
FFWMAF
TXC317-329-151030-
/O.NEW.KMAF.FF.W.0012.100515T0737Z-100515T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
237 AM CDT SAT MAY 15 2010
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARTIN COUNTY IN WEST TEXAS...
NORTHEASTERN MIDLAND COUNTY IN WEST TEXAS...
* UNTIL 530 AM CDT
* AT 231 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING FROM AN AREA OF SHOWERS AND THUNDERSTORMS MOVING
ACROSS MARTIN AND NORTHERN MIDLAND COUNTIES. RAINFALL RATES OF
UP TO ONE INCH PER HOUR WILL BE POSSIBLE. THE HEAVIEST RAINFALL
IS EXPECTED TO REMAIN ACROSS CENTRAL AND SOUTHERN MARTIN COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TARZAN...
LENORAH...STANTON AND MIDLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.
&&
LAT...LON 3251 10220 3251 10169 3209 10170 3209 10178
3202 10178 3198 10214 3208 10221
$$1 follow-up statement
328
WGUS74 KMAF 150901
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
401 AM CDT SAT MAY 15 2010
TXC329-150909-
/O.CAN.KMAF.FF.W.0012.000000T0000Z-100515T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIDLAND-
401 AM CDT SAT MAY 15 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
MIDLAND COUNTY...
AT 359 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE FLASH FLOOD WARNING HAD WEAKENED.
THEREFORE THE FLASH FLOOD WARNING IS CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3251 10220 3251 10169 3209 10170 3209 10178
3209 10221
$$
TXC317-151030-
/O.CON.KMAF.FF.W.0012.000000T0000Z-100515T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN-
401 AM CDT SAT MAY 15 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
MARTIN COUNTY...
AT 355 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS DEVELOPING OVER CENTRAL MARTIN COUNTY. THIS
ACTIVITY WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND FLASH
FLOODING. THIS STORM WAS LOCATED NEAR LENORAH...OR 11 MILES NORTH OF
STANTON...MOVING EAST AT 25 MPH.
THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...LENORAH...TARZAN AND STATE HIGHWAY 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.
FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
&&
LAT...LON 3251 10220 3251 10169 3209 10170 3209 10178
3209 10221
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 15, 1:45 AM CDT, 52 minutes earlier.
Area forecast discussion, May 15, 1:45 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
145 AM CDT SAT MAY 15 2010
.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
WIDESPREAD MVFR TO IFR CIGS WILL REMAIN IN PLACE THIS MORNING AND
INTO THE AFTERNOON. WE HAVE ALSO KEPT A MENTION OF TSRA IN THE
FORECAST FOR MOST TAF SITES TODAY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES... CRANE...ECTOR...GLASSCOCK...HOWARD...MARTIN...
MIDLAND...MITCHELL...PECOS...REAGAN...UPTON...WARD.
&&
06Hazardous weather outlook, May 14, 9:37 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 937 PM CDT FRI MAY 14 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-160245- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 937 PM CDT FRI MAY 14 2010 /837 PM MDT FRI MAY 14 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT WITH ISOLATED HAIL AND HEAVY RAINFALL THE MAIN THREATS. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE PERMIAN BASIN THROUGH SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO ALONG AND EAST OF A HOBBS TO FORT STOCKTON...TO SANDERSON LINE. LARGE HAIL WILL BE THE MAIN THREAT. HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE POSSIBLE WITH THESE STORMS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY ACROSS WEST TEXAS ALONG AND EAST OF A LAMESA TO MIDLAND TO BIG LAKE LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD ACTIVATE FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 14, 11:23 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1123 PM CDT FRI MAY 14 2010 NMZ034-TXZ059-060-150500- SOUTHERN LEA COUNTY-WINKLER-LOVING- 1023 PM MDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR INTENSIFYING THUNDERSTORMS AFFECTING NORTHWESTERN WINKLER...NORTHEASTERN LOVING AND SOUTHEASTERN LEA COUNTIES... AT 1120 PM CDT...OR 1020 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING INTENSIFYING THUNDERSTORMS THAT EXTENDED FROM 16 MILES NORTH OF MENTONE...TO NEAR JAL...MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL SIZED HAIL...STRONG WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO SEEK SAFE SHELTER INDOORS IF THESE THUNDERSTORMS APPROACH YOUR LOCATION. &&
Local storm report, May 14, 11:53 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1153 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL JAL 32.11N 103.19W
05/14/2010 E1.00 INCH LEA NM LAW ENFORCEMENT
THE JAL POLICE DEPARTMENT REPORTED 1 INCH HAIL IN THE
CITY OF JAL.
&&
PLATTSpecial weather statement, May 15, 12:09 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1209 AM CDT SAT MAY 15 2010 TXZ050-051-060-150545- ANDREWS-WINKLER-MARTIN- 1209 AM CDT SAT MAY 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR INTENSIFYING THUNDERSTORMS ACROSS ANDREWS COUNTY... AT 1206 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING INTENSIFYING THUNDERSTORMS ACROSS WESTERN AND NORTHERN ANDREWS COUNTY. THE STRONGEST STORM WAS LOCATED ABOUT 28 MILES SOUTHWEST OF ANDREWS IN RURAL SOUTHWESTERN ANDREWS COUNTY. MOVEMENT IS TO THE NORTHEAST AT 20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL SIZED HAIL...STRONG WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE IN ANDREWS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. &&
Special weather statement, May 15, 12:55 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1255 AM CDT SAT MAY 15 2010 NMZ034-150630- SOUTHERN LEA COUNTY- 1155 PM MDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN LEA COUNTY... AT 1153 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM LOCATED OVER THE COMMUNITY OF JAL IN SOUTHEASTERN LEA COUNTY. THIS STORM IS MOVING IS TO THE EAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL SIZED HAIL...STRONG WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE IN SOUTHEASTERN LEA COUNTY...INCLUDING THOSE NEAR JAL... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. &&
Special weather statement, May 15, 1:59 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 159 AM CDT SAT MAY 15 2010 TXZ051-150745- MARTIN- 159 AM CDT SAT MAY 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHERN MARTIN COUNTY... AT 157 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM LOCATED ABOUT 13 MILES SOUTHWEST OF PATRICIA...OR ABOUT 10 MILES NORTHWEST OF TARZAN IN NORTHWESTERN MARTIN COUNTY. THIS STORM IS MOVING IS TO THE EAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL SIZED HAIL...STRONG WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAIN. THIS STORM WILL MAINLY IMPACT RURAL AREAS OF NORTHWESTERN MARTIN COUNTY...INCLUDING STATE HIGHWAY 349. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE IN NORTHERN MARTIN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. &&
Special weather statement, May 15, 2:06 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 206 AM CDT SAT MAY 15 2010 TXZ050-051-061-062-150745- ANDREWS-ECTOR-MARTIN-MIDLAND- 206 AM CDT SAT MAY 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN ECTOR...NORTHERN MIDLAND...SOUTHEASTERN ANDREWS AND SOUTHWESTERN MARTIN COUNTIES... AT 203 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM LOCATED NEAR GARDENDALE IN NORTHEASTERN ECTOR COUNTY. THIS STORM IS MOVING TO THE NORTHEAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL SIZED HAIL...STRONG WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAIN. THIS STORM WILL MOVE JUST NORTH OF THE MIDLAND INTERNATIONAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE IN NORTHEASTERN ECTOR...NORTHERN MIDLAND...SOUTHEASTERN ANDREWS AND SOUTHWESTERN MARTIN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:20 PM CDT | Tornado Warning | MAF | Reagan | 25 min |
| May 14, 7:22 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| May 14, 7:52 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 23 min |
| May 14, 11:40 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 50 min |
| May 15, 12:37 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 53 min |
| May 15, 12:39 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 51 min |
| May 15, 1:29 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 61 min |
| May 15, 2:00 AM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| May 15, 3:55 AM CDT | Areal Flood Advisory | MAF | Howard, Mitchell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.